Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 4, 2017, 12:13 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 12:13 PM CST (18:13 UTC)
- Expired
- Jan 5, 2017, 12:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
237 WHUS73 KMKX 041813 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1213 PM CST WED JAN 4 2017 ...GUSTY WEST NORTHWEST WINDS INTO TONIGHT... .GUSTY WEST NORTHWEST WINDS WILL LINGER INTO TONIGHT...AS ARCTIC AIR CONTINUES TO PUSH INTO THE REGION. THIS WILL RESULT IN ELEVATED WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WITH SOME FREEZING SPRAY LINGERING THIS AFTERNOON. WINDS AND WAVES SHOULD SUBSIDE LATER TONIGHT INTO EARLY THURSDAY MORNING. LMZ643>646-050215- /O.EXP.KMKX.GL.W.0001.000000T0000Z-170104T1800Z/ /O.NEW.KMKX.SC.Y.0002.170104T1813Z-170105T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1213 PM CST WED JAN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON AND TONIGHT. * WAVES: 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS OF LAKE MICHIGAN. HEAVY FREEZING SPRAY IS LIKELY OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
6 follow-up statements
982 WHUS73 KMKX 042114 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 PM CST WED JAN 4 2017 ...GUSTY WEST NORTHWEST WINDS INTO TONIGHT... .GUSTY WEST NORTHWEST WINDS WILL LINGER INTO TONIGHT...AS ARCTIC AIR CONTINUES TO PUSH INTO THE REGION. THIS WILL RESULT IN ELEVATED WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. GUSTY WINDS WILL LINGER INTO THURSDAY...POSSIBLY CONTINUING TO REACH SMALL CRAFT ADVISORY LEVELS IN THE MORNING. LMZ643>646-050515- /O.CON.KMKX.SC.Y.0002.000000T0000Z-170105T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 314 PM CST WED JAN 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS INTO TONIGHT. THESE WINDS MAY LINGER INTO THURSDAY MORNING. * WAVES: 3 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS OF LAKE MICHIGAN. HEAVY FREEZING SPRAY IS LIKELY OVER THE OPEN WATERS INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
175 WHUS73 KMKX 050302 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 902 PM CST WED JAN 4 2017 ...GUSTY WINDS PERSIST THROUGH TONIGHT... .GUSTY WEST TO NORTHWEST WINDS WILL LINGER TONIGHT...AS ARCTIC AIR CONTINUES TO PUSH ACROSS THE REGION. THIS WILL RESULT IN ELEVATED WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. GUSTY WINDS WILL LINGER INTO THURSDAY...POSSIBLY CONTINUING TO REACH SMALL CRAFT ADVISORY LEVELS IN THE MORNING. LMZ643>646-051115- /O.CON.KMKX.SC.Y.0002.000000T0000Z-170105T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 902 PM CST WED JAN 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KNOTS DECREASING TO 15 TO 20 KNOTS LATE TONIGHT. * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS OF LAKE MICHIGAN. FREEZING SPRAY IS LIKELY OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
244 WHUS73 KMKX 050907 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 AM CST THU JAN 5 2017 ...GUSTY WINDS PERSIST THROUGH TONIGHT... .GUSTY WEST TO NORTHWEST WINDS WILL LINGER THIS MORNING...AS ARCTIC AIR CONTINUES TO PUSH ACROSS THE REGION. THIS WILL RESULT IN ELEVATED WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL NOON FOR AREAS NORTH OF PORT WASHINGTON. LMZ643-051715- /O.EXT.KMKX.SC.Y.0002.000000T0000Z-170105T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- 307 AM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING THIS AFTERNOON. . * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS OF LAKE MICHIGAN. FREEZING SPRAY IS LIKELY OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-051200- /O.CON.KMKX.SC.Y.0002.000000T0000Z-170105T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 307 AM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS: WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. WINDS GUSTING TO 25 KNOTS THROUGH ABOUT SUNRISE. * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS OF LAKE MICHIGAN. FREEZING SPRAY IS LIKELY OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
952 WHUS73 KMKX 051340 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 740 AM CST THU JAN 5 2017 ...GUSTY WINDS PERSIST THROUGH TONIGHT... .GUSTY WEST TO NORTHWEST WINDS WILL LINGER THIS MORNING...AS ARCTIC AIR CONTINUES TO PUSH ACROSS THE REGION. THIS WILL RESULT IN ELEVATED WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. LMZ643-051800- /O.CON.KMKX.SC.Y.0002.000000T0000Z-170105T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- 740 AM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING THIS AFTERNOON. . * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS OF LAKE MICHIGAN. FREEZING SPRAY IS LIKELY OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
887 WHUS73 KMKX 051515 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 AM CST THU JAN 5 2017 ...GUSTY WINDS EASING THIS AFTERNOON... .GUSTY WEST TO NORTHWEST WINDS WILL LINGER THIS MORNING AS ARCTIC AIR CONTINUES TO POUR INTO THE REGION. THIS WILL RESULT IN ELEVATED WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. WIND GUSTS WILL EASE AROUND 20 KNOTS FOR THE AFTERNOON. LMZ643-051800- /O.CON.KMKX.SC.Y.0002.000000T0000Z-170105T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- 915 AM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS. WIND GUSTS TO 25 KNOTS THROUGH LATE MORNING. * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS OF LAKE MICHIGAN. FREEZING SPRAY IS LIKELY OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
539 WHUS73 KMKX 051807 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1207 PM CST THU JAN 5 2017 ...GUSTY WINDS GRADUALLY EASING THIS AFTERNOON... .GUSTY WEST TO NORTHWEST WINDS WILL LINGER THROUGH MID AFTERNOON AS ARCTIC AIR CONTINUES TO POUR INTO THE REGION. THIS WILL RESULT IN ELEVATED WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. WIND GUSTS WILL EASE AROUND 20 KNOTS BY LATE THIS AFTERNOON. LMZ643-052100- /O.EXP.KMKX.SC.Y.0002.000000T0000Z-170105T1800Z/ /O.NEW.KMKX.SC.Y.0003.170105T1807Z-170105T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1207 PM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS EXTENDED THE SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON. * WINDS: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS. WIND GUSTS TO 25 KNOTS THROUGH MID AFTERNOON. * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS OF LAKE MICHIGAN. FREEZING SPRAY IS LIKELY OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 3:18 AM CST, 8 hours 55 minutes earlier.
Area forecast discussion, Jan 4, 3:18 AM CST, 8 hours 55 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 318 AM CST Wed Jan 4 2017 .TODAY AND TONIGHT...Forecast confidence is high. We remain in the zone between an arctic ridge stretched from the northern plains to Illinois and low pressure slowly pulling away to the northeast. The arctic air has arrived and the northwest winds will be steady and brisk today. Look for the winds to quiet down tonight. Wind chill values by Thursday morning will approach wind chill advisory criteria north Milwaukee and Madison, hitting -20 for a few hours centered around 5-6am. We should see a decent amount of sunshine today, followed by increasing clouds tonight associated with a system slipping by to the south on Thursday. .THURSDAY THROUGH SUNDAY...Forecast confidence is high. Arctic high pressure will dominate through the week and likely into the weekend. Low temperatures will be at or below zero. The surface pressure gradient will be weakening Thursday but a weak low level jet will allow for some 15 to 20 knot wind gusts during the day, especially in the east. Wind chill values of 10 to 20 below are expected Thursday and Friday mornings with the lowest values toward central WI. The pattern changes little through the weekend so these wind chill values will likely continue through Sunday morning. Conditions look borderline for a Wind Chill Advisory for these days across the northern tier of counties so will hold off for now. .MONDAY THROUGH WEDNESDAY...Forecast confidence is moderate. Temperatures moderate on Monday as an upper ridge moves into the region with southwest flow at the surface. There is small chance for snow on Monday but that system may miss us to the north. Then a much stronger system moves through Tuesday and Wednesday. Models are in fairly good agreement on the track right now, but this far out that can change. If precip starts early Tuesday there could be freezing rain or sleet, but the consensus is that precip won't start until the afternoon when temps warm above freezing. Some light snow is possible on the back edge early Wednesday morning. && .AVIATION/12Z TAFS/... VFR conditions are expected through the TAF period. The strong and gusty west to northwest winds will continue today, diminishing with sunset this evening. && .MARINE... The gale warning, for strong west to northwest winds, runs through 18z/noon today. Once that expires, a small craft advisory for continued elevated westerly winds will likely run through Thursday morning. Freezing spray will be a concern out toward open water. A heavy freezing spray warning is in effect for the open waters through this evening. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...GALE WARNING until noon CST today for LMZ643>646. && TODAY/TONIGHT AND AVIATION/MARINE...Davis Thursday THROUGH Tuesday...Marquardt
Hazardous weather outlook, Jan 4, 3:32 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CST WED JAN 4 2017 WIZ046-047-051-052-056>060-062>072-050945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 332 AM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS THIS MORNING WILL RANGE FROM AROUND 7 BELOW IN THE MILWAUKEE AREA TO 10 TO 15 BELOW ELSEWHERE ACROSS SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLD TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. WIND CHILL TEMPERATURES WILL GENERALLY RANGE FROM 10 TO 20 BELOW ZERO EACH MORNING THURSDAY THROUGH SUNDAY...WITH THE COLDEST READINGS NORTH OF MILWAUKEE AND MADISON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-050945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT UNTIL NOON TODAY FOR STRONG WESTERLY WINDS. A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE WARNING EXPIRES. FREEZING SPRAY WILL BE A CONCERN TOWARD OPEN WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THROUGH THURSDAY MORNING. WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.